Requesting your feedback & suggestions for a T1 friend. He’s been taking beta blockers for 15 years as advised by his cardiologist.
Have you experienced increased hypo unawareness as a result of beta blockers? Any other side effects you attribute to beta blockers? Anyone stopped taking this med & seen improvements? If so, did you replace beta-blockers with an alternative? Thanks!
Glad you weighed in. "All meds have side effects." Very helpful recommendation when the patient is predisposed.
Yep, high BP & past cardiac events. He's been T1 for a long while & tests a lot. Has an enviable A1c & excellent control. Think we reach a point of questioning how many pills we really require & what they're doing to us. Thanks!
Hope I got this question correct Gerry without googling ?? Med used for high BG ??.. if this is the case I ended up with HI Potassium , while using Ramipril and went off " it" well over 1 1/2 years ago . Interesting: my BP 's at home testing and at GP's office very acceptable ..however recent blood test required to have another Potassium test done : did this morning ...this is all soooo complicated !!
I know Nel--After lisinopril caused hives and a cough that in the end only let me sleep 3 hours/night, I'm on Losartan. But at home my BP is quite stable and not worrisome to me. At the doc's---ANY doc's, the spike is awful. Good old White Coat Hypertension---phooey......Sorry for the aside, Gerri, my friend
They usually don't take BP correctly either. Patient shouldn't be talking when it's taken, or 5 minutes or so before. Every time mine is checked, the nurse is asking me questions. Some haven't put the cuff on correctly.
BP is highly variable. It changes constantly. My mother was told if hers is high on her home monitor, to sit quietly & take it again in 10 minutes. Vastly different readings every time she takes it.
Oh Gerri--young "perky" nurse tested, awful, quized me about getting a colonsocopy and mammogram (fibromyalgia--horribly painful, a week to recover, I procrastinate, no family history) tested again---guess what---higher yet! Good PCP enters, we talk, she answers questions, treats me respectfully, tests again----BP 45 points lower than original!!!!!
I can live without perky! Perky sends my BP up also:) Mammograms are quite risky & yield many false positives. Radiation from machines can be at quite high levels. Whose wonderful idea was it to subject breast tissue to radiation? Don't see them putting testicles in a vise for radiation.
Oh blessings, Gerri---Perky (like "team")makes me want to whack somebody upside the head!!!!! Do you know the old cartoon of getting ready for a mammogram where you slam your boob in the fridge door??!!
Feel the same about team! Save me from teams. I've seen that cartoon:))
Beta blockers can lead to type 2 diabetes, my husband got off them after finding out about this. Unfortunately, he was diagnosed a short time later. He switched to Cozaar, (losartan) which is an angiotensin receptor blocker (ARB)
Beta blockers can apparently cause hypo unawareness. I suggest he get his doctor's advice on tapering off the beta blocker slowly(its unsafe to do it without a doctor's supervision), and he could try an ARB if his doctor feels its suitable.
The only issue my husband had in going off the beta blocker was an increase in stress reactions such as anger or anxiety in stressful situations. Beta blockers tend to dull things down so you have less reaction in stressful situations. After a while he stopped noticing the difference.
I've also read that beta blockers can increase your blood sugar overall.
Great info, thanks! Will tell him about ARBs & weaning off beta blockers.
Recently read that statins can also lead to T2.